Alert archive / Texas / Lake Wind Advisories in 2012
Lake Wind Advisory 39, NWS Shreveport, LA
NWS Shreveport, LA issued this lake wind advisory at Nov 22, 2012, 10:21 PM CST for 4 states. It took effect at Nov 23, 2012, 9:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2012, 10:21 PM CST (04:21 UTC)
- In effect from
- Nov 23, 2012, 9:00 AM CST
- Expired
- Nov 23, 2012, 4:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Shreveport, LA
All 28 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Bossier Parish, LA, Caddo Parish, LA, Webster Parish, LA, McCurtain County, OK, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 84 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
631 WWUS74 KSHV 230421 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 1021 PM CST THU NOV 22 2012 ...GUSTY WINDS ARE EXPECTED ACROSS PARTS OF EAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND EXTREME NORTHWEST LOUISIANA ON FRIDAY... ARZ050-051-059>061-070>072-LAZ001>003-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>151-231200- /O.NEW.KSHV.LW.Y.0039.121123T1500Z-121123T2200Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-CADDO-BOSSIER-WEBSTER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...SHREVEPORT... BOSSIER CITY...MINDEN...IDABEL...CLARKSVILLE...MT VERNON... MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN... GILMER...JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK... HENDERSON...CARTHAGE 1021 PM CST THU NOV 22 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 4 PM CST FRIDAY. * EVENT...A STRONG PRESSURE GRADIENT IN THE WAKE OF A COLD FRONT WILL RESULT IN NORTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS. * TIMING...GUSTY WINDS CAN BE EXPECTED ON FRIDAY FROM ABOUT MID MORNING THROUGH LATE AFTERNOON. * IMPACT...STRONG WINDS MAY MAKE BOATING DIFFICULT ON AREA WATERWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ 12
3 follow-up statements
531 WWUS74 KSHV 230952 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 352 AM CST FRI NOV 23 2012 ...GUSTY WINDS ARE EXPECTED ACROSS PARTS OF EAST TEXAS... SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND EXTREME NORTHWEST LOUISIANA...DURING THE LATE MORNING AND AFTERNOON HOURS ON FRIDAY... ARZ050-051-059>061-070>072-LAZ001>003-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>151-231700- /O.CON.KSHV.LW.Y.0039.121123T1500Z-121123T2200Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-CADDO-BOSSIER-WEBSTER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...SHREVEPORT... BOSSIER CITY...MINDEN...IDABEL...CLARKSVILLE...MT VERNON... MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN... GILMER...JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK... HENDERSON...CARTHAGE 352 AM CST FRI NOV 23 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... * EVENT...A STRONG PRESSURE GRADIENT IN THE WAKE OF A COLD FRONT WILL RESULT IN NORTH WINDS OF 15 TO 25 MPH WITH A FEW HIGHER GUSTS. * TIMING...GUSTY WINDS CAN BE EXPECTED ON FRIDAY FROM ABOUT MID MORNING THROUGH LATE AFTERNOON. * IMPACT...STRONG WINDS MAY MAKE BOATING DIFFICULT ON AREA WATERWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ VII
310 WWUS74 KSHV 231735 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 1135 AM CST FRI NOV 23 2012 ...GUSTY WINDS ARE EXPECTED ACROSS PARTS OF EAST TEXAS... SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND EXTREME NORTHWEST LOUISIANA...DURING THE LATE MORNING AND AFTERNOON HOURS ON FRIDAY... ARZ050-051-059>061-070>072-LAZ001>003-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>151-232200- /O.CON.KSHV.LW.Y.0039.000000T0000Z-121123T2200Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-CADDO-BOSSIER-WEBSTER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...SHREVEPORT... BOSSIER CITY...MINDEN...IDABEL...CLARKSVILLE...MT VERNON... MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN... GILMER...JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK... HENDERSON...CARTHAGE 1135 AM CST FRI NOV 23 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * EVENT...A STRONG PRESSURE GRADIENT IN THE WAKE OF A COLD FRONT WILL RESULT IN NORTH WINDS OF 15 TO 25 MPH WITH A FEW HIGHER GUSTS. * TIMING...GUSTY WINDS CAN BE EXPECTED ON FRIDAY FROM ABOUT MID MORNING THROUGH LATE AFTERNOON. * IMPACT...STRONG WINDS MAY MAKE BOATING DIFFICULT ON AREA WATERWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ 23
060 WWUS74 KSHV 232031 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 231 PM CST FRI NOV 23 2012 ...FREEZING TEMPERATURES EXPECTED FOR SOME AREAS THAT HAVE NOT YET SEEN A FREEZE WARNING THIS SEASON... LAZ001-002-TXZ136-149>151-240445- /O.NEW.KSHV.FZ.W.0005.121124T0700Z-121124T1300Z/ /O.CON.KSHV.LW.Y.0039.000000T0000Z-121123T2200Z/ CADDO-BOSSIER-SMITH-CHEROKEE-RUSK-PANOLA- INCLUDING THE CITIES OF...SHREVEPORT...BOSSIER CITY...TYLER... RUSK...HENDERSON...CARTHAGE 231 PM CST FRI NOV 23 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 7 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CST SATURDAY. * EVENT...CANADIAN HIGH PRESSURE WILL CONTINUE TO SETTLE ACROSS THE FOUR STATE REGION TONIGHT...AND WITH CLEAR SKIES AND LIGHT WINDS...MINIMUM TEMPERATURES WILL FALL TO FREEZING OR BELOW ACROSS A LARGE PORTION OF THE REGION. * TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT THROUGH ABOUT SUNRISE SATURDAY MORNING. * IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD RELATED DAMAGE. ADDITIONALLY...PET OWNERS MAY NEED TO TAKE PRECAUTIONS TO PROTECT OUTDOOR PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ LAZ012-013-TXZ152-240445- /O.NEW.KSHV.FZ.W.0005.121124T0700Z-121124T1300Z/ BIENVILLE-JACKSON-NACOGDOCHES- INCLUDING THE CITIES OF...BIENVILLE...JONESBORO...NACOGDOCHES 231 PM CST FRI NOV 23 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 7 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CST SATURDAY. * EVENT...CANADIAN HIGH PRESSURE WILL CONTINUE TO SETTLE ACROSS THE FOUR STATE REGION TONIGHT...AND WITH CLEAR SKIES AND LIGHT WINDS...MINIMUM TEMPERATURES WILL FALL TO FREEZING OR BELOW ACROSS A LARGE PORTION OF THE REGION. * TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT THROUGH ABOUT SUNRISE SATURDAY MORNING. * IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD RELATED DAMAGE. ADDITIONALLY...PET OWNERS MAY NEED TO TAKE PRECAUTIONS TO PROTECT OUTDOOR PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ARZ050-051-059>061-070>072-LAZ003-OKZ077-TXZ096-097-108>112- 124>126-137-138-232200- /O.CON.KSHV.LW.Y.0039.000000T0000Z-121123T2200Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-WEBSTER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-GREGG-HARRISON- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...MINDEN...IDABEL... CLARKSVILLE...MT VERNON...MT PLEASANT...PITTSBURG... DAINGERFIELD...ATLANTA...QUITMAN...GILMER...JEFFERSON... LONGVIEW...MARSHALL 231 PM CST FRI NOV 23 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * EVENT...A STRONG PRESSURE GRADIENT IN THE WAKE OF A COLD FRONT WILL RESULT IN NORTH WINDS OF 15 TO 25 MPH WITH A FEW HIGHER GUSTS. * TIMING...GUSTY WINDS CAN BE EXPECTED ON FRIDAY FROM ABOUT MID MORNING THROUGH LATE AFTERNOON. * IMPACT...STRONG WINDS MAY MAKE BOATING DIFFICULT ON AREA WATERWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ 23
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Nov 22, 10:15 PM CST, 6 minutes earlier.
Area forecast discussion, Nov 22, 10:15 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 PM CST THU NOV 22 2012
.DISCUSSION...
SHOWERS CONTINUE ACROSS PARTS OF THE REGION...MAINLY ALONG AND N
OF I-30...AHEAD OF A COLD FRONT ROUGHLY LOCATED FROM SW MO...
ACROSS CENTRAL OK...AND INTO N TX. EVENING SOUNDING STILL
INDICATES A SIGNIFICANT MID LEVEL DRY AIR POCKET...WITH PWAT OF
ONLY 0.57 INCHES. WHILE SOME MOISTENING OF THE MID LEVELS IS
EXPECTED...MODELS DO NOT INDICATE MUCH IN THE WAY OF QPF AS THE
FRONT MOVES THROUGH LATE TONIGHT INTO FRIDAY MORNING. HAVE LOWERED
POPS/WX/QPF ACCORDINGLY BASED ON MODEL DATA AND ONGOING RADAR AND
OBSERVATIONAL TRENDS FOR BOTH TONIGHT AND FRIDAY. ALSO OF NOTE...
WINDS AFTER FROPA ARE EXPECTED TO INCREASE BY MID MORNING ACROSS
PARTS OF E TX/SE OK/SW AR/EXTREME NW LA. A LAKE WIND ADVISORY HAS
BEEN ISSUED FOR THESE AREAS. TO WRAP UP THE UPDATE...HAVE MADE A
FEW TWEAKS TO MIN TEMP/SKY GRIDS BASED ON OBS/SATELLITE. UPDATED
PRODUCTS WILL BE OUT SHORTLY. /12/
&&
.AVIATION...
VCSH ONGOING ROUGHLY ALONG AND NORTHWEST OF THE I-30 CORRIDOR THIS
EVENING. MEANWHILE...A STRONG COLD FRONT NEAR A MCI...PNC...CDS LINE
IS STILL POISED TO ENTER SE OK/NE TX AND SW AR AFTER MIDNIGHT.
MODELS REMAIN CONSISTENT IN SOME SCATTERED SHOWERS AND THUNDERSTORMS
ACCOMPANYING THE COLD FRONT LATE TONIGHT AND THROUGH THE MORNING
HOURS ON FRIDAY. CEILINGS ARE CONFINED TO 10KFT OR HIGHER THIS
EVENING BUT AS THE FRONT NEARS THE TERMINAL LOCATIONS...SHOULD SEE
CEILINGS LOWERING TO AROUND 4-5KFT WITH THE POSSIBILITY OF MVFR
CEILINGS WITH ANY TSTM ACTIVITY IN ASSOCIATION WITH THE COLD FRONT.
LOOK FOR POST FRONTAL WINDS FROM THE NORTH AND NORTHEAST NEAR 10KTS
WITH SOME HIGHER GUSTS POSSIBLE. ANY MVFR CEILINGS SHOULD BE
CONFINED TO THE MORNING HOURS ON FRIDAY WITH THE AIR COLUMN
GRADUALLY DRYING OUT BY MID MORNING THROUGH THE AFTERNOON HOURS ON
FRIDAY. /13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 51 67 35 59 38 / 40 40 10 10 10
MLU 47 65 34 57 33 / 20 40 10 10 10
DEQ 50 67 27 57 31 / 50 10 10 10 10
TXK 54 66 32 56 37 / 50 20 10 10 10
ELD 47 65 31 56 32 / 40 30 10 10 10
TYR 54 66 35 59 40 / 50 20 10 10 10
GGG 53 67 33 60 36 / 50 30 10 10 10
LFK 54 68 36 62 37 / 20 40 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 9 AM TO 4 PM CST FRIDAY FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>072.
LA...LAKE WIND ADVISORY FROM 9 AM TO 4 PM CST FRIDAY FOR THE
FOLLOWING ZONES: LAZ001>003.
OK...LAKE WIND ADVISORY FROM 9 AM TO 4 PM CST FRIDAY FOR THE
FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY FROM 9 AM TO 4 PM CST FRIDAY FOR THE
FOLLOWING ZONES: TXZ096-097-108>112-124>126-136>138-149>151.
&&
12/13Hazardous weather outlook, Nov 22, 11:49 AM CST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1149 AM CST THU NOV 22 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-231300- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1149 AM CST THU NOV 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THIS EVENING AND TONIGHT AS AN UPPER-LEVEL DISTURBANCE AND COLD FRONT APPROACH THE REGION. HOWEVER NOW WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FRONTAL BOUNDARY WILL MOVE ACROSS THE REGION ON MONDAY INTO MONDAY NIGHT...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS. ALTHOUGH WIDESPREAD ORGANIZED SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 05
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 2:31 PM CST | Freeze Warning | SHV | Cherokee, Nacogdoches, Panola, Rusk, Smith | 16 hr |
Nearby
Lake Wind Advisories in Texas, 2012Lake Wind Advisories in Arkansas, 2012Lake Wind Advisories in Louisiana, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.